Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 6:39 AM EDT for 4 counties in Kentucky. It was in force for 4 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 6:39 AM EDT (10:39 UTC)
- Expired
- Apr 3, 2015, 10:22 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Estill County, KY, Lee County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:45 AM EDT | FLASH FLOOD | 2 Ne Irvine, KY | INTERSECTION OF WHITE OAK ROAD AND SUNRISE VALLEY UNDERWATER. |
| Apr 3, 6:45 AM EDT | FLASH FLOOD | 6 Ese Ravenna, KY | INTERSECTION OF FITCHBURG ROAD AND COBB HILL ROAD IS UNDERWATER. |
| Apr 3, 6:45 AM EDT | FLASH FLOOD | Crystal, KY | HWY 52 IMPASSABLE DUE TO FLASH FLOODING NEAR THE CATHEDRALS CAMP. |
| Apr 3, 7:05 AM EDT | FLASH FLOOD | Primrose, KY | BLANKEY BRANCH ROAD FLOODED. |
| Apr 3, 7:45 AM EDT | FLASH FLOOD | Lawson, KY | 3 TO 4 FEET OF FLOWING WATER OVER THE ROAD ON HIGHWAY 541 NEAR THE KENTUCKY MOUNTAIN BIBLE COLLEGE. |
| Apr 3, 7:55 AM EDT | FLASH FLOOD | 1 N Oakdale, KY | 2 FEET OF WATER OVER HIGHWAY 541, SOME OF ROAD MAY HAVE WASHED OUT. |
| Apr 3, 8:00 AM EDT | HEAVY RAIN 3.65 | 4 N Beattyville, KY | |
| Apr 3, 8:30 AM EDT | FLASH FLOOD | Lee City, KY | HWY 205 FLOODED AND IMPASSABLE NEAR LEE CITY. |
| Apr 3, 8:50 AM EDT | FLASH FLOOD | 1 N Irvine, KY | FLOODING WITH WATER IN THE GYM OF ESTILL SPRINGS ELEMENTARY SCHOOL. ALSO THE FOLLOWING ROADS WERE AFFECTED BY FLOODING COW CREEK ROAD, MILLERS CREEK ROAD, KIRKLAND AVE, WHITE OAK ROAD AT SUNRISE, MCKEE ROAD AT THE 9 MILE MARKER, WINCHESTER ROAD AT PATRICKS GRO |
| Apr 3, 9:30 AM EDT | FLASH FLOOD | 1 Se Crystal, KY | *** 1 FATAL *** A VEHICLE ATTEMPTED TO DRIVE THROUGH FLASH FLOOD WATERS FROM A CREEK ALONG KY HIGHWAY 52 NEAR THE ESTILL AND LEE COUNTY LINE. THE VEHICLE WAS EVENTUALLY SWEPT DOWNSTREAM WITH THE DRIVER INSIDE AND NO PASSENGERS...CAUSING THE DRIVER TO DROWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
674
WGUS53 KJKL 031039
FFWJKL
KYC025-065-129-237-031330-
/O.NEW.KJKL.FF.W.0002.150403T1039Z-150403T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
639 AM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 930 AM EDT
* AT 634 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS ONGOING OR
WILL BEGIN SHORTLY. A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
WATER OVER THE ROADWAY ON KY 1261 NEAR THE SPRING BRANCH ROAD
INTERSECTION IN WOLFE COUNTY NEAR BETHANY...MAKING THE ROAD
IMPASSABLE. WATER IS ALSO BEGINNING TO SURROUNDING HOUSES IN THE
BETHANY AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...JACKSON...BEATTYVILLE...CAMPTON...SIMPSON...RAVENNA...
SEWELL...LANE...WILLOW SHOALS...VADA...PITTS...ST. HELENS...
ZACHARIAH...VANCLEVE...RICE STATION...WAGERSVILLE...FITCHBURG...
ROGERS...AIREDALE AND OAKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3786 8348 3782 8343 3778 8333 3776 8333
3775 8332 3754 8333 3757 8394 3758 8396
3758 8410 3765 8413 3767 8409 3776 8409
3777 8408 3775 8377 3772 8371 3775 8369
3774 8359 3782 8357
$$
JMW2 follow-up statements
351
WGUS53 KJKL 031314
FFWJKL
KYC025-065-129-237-031500-
/O.EXT.KJKL.FF.W.0002.000000T0000Z-150403T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
914 AM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1100 AM EDT
* AT 912 AM EDT...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT REPORTED
NUMEROUS INSTANCES OF FLASH FLOODING ACROSS THE WARNED AREA. OVER
FOUR INCHES OF RAIN HAS FALLEN IN SOME AREAS AND AN ADDITION HALF
INCH TO INCH OF RAIN OVER THE NEXT HOUR OR SO MAY CAUSE ADDITIONAL
WATER RISES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...JACKSON...BEATTYVILLE...CAMPTON...RAVENNA...
VANCLEVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3786 8348 3782 8343 3778 8333 3776 8333
3775 8332 3754 8333 3757 8394 3758 8396
3758 8410 3765 8413 3767 8409 3776 8409
3777 8408 3775 8377 3772 8371 3775 8369
3774 8359 3782 8357
$$
ABE060
WGUS73 KJKL 031422
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1022 AM EDT FRI APR 3 2015
KYC025-065-129-237-031431-
/O.CAN.KJKL.FF.W.0002.000000T0000Z-150403T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE KY-BREATHITT KY-WOLFE KY-ESTILL KY-
1022 AM EDT FRI APR 3 2015
...THE FLASH FLOOD WARNING FOR LEE...NORTHWESTERN BREATHITT...WOLFE
AND ESTILL COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED FOR NOW...HOWEVER RUNOFF FROM THIS
MORNING'S RAINFALL WILL CONTINUE TO CAUSE FLOODING IN NUMEROUS
AREAS. SINCE RAPID RISES ARE NO LONGER OCCURRING...THE FLASH FLOOD
WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING UNTIL 1015 PM
EDT TONIGHT.
LAT...LON 3786 8348 3782 8343 3778 8333 3776 8333
3775 8332 3754 8333 3757 8394 3758 8396
3758 8410 3765 8413 3767 8409 3776 8409
3777 8408 3775 8377 3772 8371 3775 8369
3774 8359 3782 8357
$$
ABEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 4:58 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 3, 4:58 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 458 AM EDT FRI APR 3 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 458 AM EDT FRI APR 3 2015 CONVECTIVE HEAVY RAIN EVENT IS ONGOING EARLY THIS MORNING...WITH A TRAINING MCS LAYING WEST/EAST ACROSS THE MIDDLE OF THE FORECAST AREA. THE WAVY LINE EXTENDS ALL THE WAY PAST THE MISSISSIPI RIVER. THIS SYSTEM IS EXPECTED TO PERSIST INTO THE DAYLIGHT HOURS AND THEN DISSIPATE AND MOVE OUT TO THE EAST IN THE MORNING. THE FRONTAL BOUNDARY RESPONSIBLE FOR THE PRECIP WILL REMAIN NEARLY STATIONARY NEAR THE NORTHERN PORTION OF THE JKL FORECAST AREA TODAY. A WAVE OF LOW PRESSURE OVER OKLAHOMA EARLY THIS MORNING WILL TRAVEL ALONG THE FRONT AND LEAD TO MORE THUNDERSTORMS TODAY. SHEAR WILL BE FAVORABLE FOR ORGANIZED/SEVERE STORMS. OUR DEGREE OF DESTABILIZATION WILL PLAY A ROLE IN HOW BAD THE STORMS GET. THE ATMOSPHERE WILL ALSO REMAIN VERY MOIST. RAPID FLOW WILL KEEP THE STORMS MOVING ALONG...BUT IF TRAINING/REPEATING CELLS OCCUR...FLOODING WILL STILL BE A THREAT...AND THE FFA WILL BE CONTINUED. THE LOW WILL PASS BY TO OUR NORTH AND IT WILL SEND A TRAILING COLD FRONT THROUGH OUR AREA TONIGHT. OUR HEAVY RAIN AND SEVERE WEATHER THREAT WILL END WITH FRONTAL PASSAGE. SKIES WILL THEN CLEAR ON SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 325 AM EDT FRI APR 3 2015 AFTER AN EXITING SHORTWAVE...THE OHIO RIVER VALLEY WILL FIND ITSELF IN A MORE ZONAL FLOW PATTERN ALOFT...WITH SLOWLY BUILDING HEIGHTS THROUGH THE DAY SUNDAY AND SURFACE HIGH PRESSURE TAKING HOLD. SATURDAY NIGHT INTO SUNDAY MORNING...SKIES SHOULD CLEAR OUT COMPLETELY AND WINDS DIE DOWN...ALLOWING FOR MAXIMUM LOSS OF DAYTIME HEATING. OVERNIGHT TEMPERATURES LEADING INTO SUNDAY MORNING WILL LIKELY DROP INTO THE LOW 30S IN MANY LOCATIONS...WITH SOME OF THE DEEPER VALLEYS POSSIBLY SEEING SOME UPPER 20S. AGREE WITH PREVIOUS FORECAST THAT THERE COULD BE SOME FROST CONCERNS OVERNIGHT/EARLY SUNDAY MORNING. TO CONTRAST THAT...WINDS NEAR THE SURFACE DURING THE DAY SUNDAY WILL SHIFT TO A MORE SRLY DIRECTION...WHICH MIXED WITH A LARGE AMOUNT OF SOLAR RADIATION UNDER MOSTLY SUNNY SKIES...WILL LET TEMPS REBOUND BACK INTO THE MID AND UPPER 60S. BY SUNDAY NIGHT...A SHORTWAVE PASSING TO OUR SOUTH WILL ALLOW FOR ENERGY TO TAP INTO THIS WARM MOIST FLOW COMING IN FROM THE GULF STATES...CREATING WIDESPREAD PRECIP CHANCES ACROSS THE GULF STATES. EXPECT RAIN CHANCES TO THEN SPREAD NORTHWARD AND INTO OUR CWA... AIDED BY A STATIONARY FRONTAL BOUNDARY THAT HAS SET UP NORTH OF THE REGION. AS THIS BOUNDARY REMAINS IN PLACE THROUGH MUCH OF THE WEEK...EXPECT RAIN AND THUNDERSTORM CHANCES TO CONTINUE THROUGH THE REST OF THE FORECAST PERIOD ACROSS MUCH OF THE EASTERN CONUS. WHILE MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON THIS FEATURE AND RAIN CHANCES...WILL CONTINUE TO LEAN ON A MODEL BLEND FOR EXACT TIMING AND QPF AMOUNTS THIS FAR OUT IN THE FORECAST. MORE THAN LIKELY...IT WILL NOT RAIN CONTINUOUSLY THROUGH THIS PERIOD...BUT THERE IS A GOOD LIKELIHOOD WE WILL SEE SEVERAL WET PERIODS FROM MONDAY ON. MEANWHILE ZONAL FLOW WILL KEEP TEMPS MILD AFTER MONDAY AS WELL. AND AS SOUTHERLY WINDS PERSIST...EXPECT TEMPERATURES TO INCREASE EACH DAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 303 AM EDT FRI APR 3 2015 A LINE OF THUNDERSTORMS WAS PUSHING SOUTHEAST TOWARD I-64 AT THE START OF THE PERIOD. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WERE OCCURRING ELSEWHERE IN THE REGION. THE THUNDERSTORMS WERE LIKELY PRODUCING LOCALIZED IFR CONDITIONS. OTHERWISE...CONDITIONS WERE MAINLY VFR OUTSIDE OF PRECIPITATION. THE LINE OF THUNDERSTORMS WILL MOVE FURTHER SOUTHEAST BEFORE STALLING...PROBABLY SOMEWHERE NEAR OR A LITTLE NORTH OF THE MOUNTAIN PARKWAY. MORE LOCALIZED SHOWERS AND STORMS WILL CONTINUE TO THE SOUTH OF THE LINE DURING THE NIGHT. THIS AREA OF PRECIPITATION WILL LIKELY EXIT TO THE EAST AND DISSIPATE ON FRIDAY MORNING. A STALLED FRONTAL BOUNDARY WILL PERSIST NEAR THE OHIO RIVER...AND A WAVE OF LOW PRESSURE WILL TRAVEL ALONG THE FRONT ON FRIDAY AFTERNOON AND EVENING. THIS WILL BRING ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. POOR CONDITIONS WILL EXIST AT TIMES...BUT THE THERE IS NOT ENOUGH CERTAINTY IN TIMING TO WARRANT MORE THAN MVFR AND SHRA/VCTS IN TAFS FOR FRIDAY AFTERNOON AND EVENING AT THIS POINT. AS THE LOW PRESSURE SYSTEM DEPARTS...IT WILL SEND THE FRONTAL BOUNDARY SOUTHEAST THROUGH THE REGION BETWEEN ABOUT 01Z AND 04Z...PUTTING AN END TO DEEP CONVECTION. AN AREA OF LOW CLOUDS AND DRIZZLE WITH MVFR OR IFR SHOULD FOLLOW BEHIND THE FRONTAL PASSAGE. WINDS WILL PICK UP OUT OF THE SOUTHWEST ON FRIDAY...WITH GUSTS OF 15-20 KTS. GUSTS OF AT LEAST 20-30 KTS CAN BE EXPECTED AS WINDS SHIFT TO THE WEST OF NORTHWEST BEHIND THE COLD FRONT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>086-104-106>117-119. && SHORT TERM...HAL LONG TERM...JMW AVIATION...HAL
Hazardous weather outlook, Apr 3, 6:37 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 637 AM EDT FRI APR 3 2015 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...INEZ 637 AM EDT FRI APR 3 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THE MOST INTENSE STORMS MAY CONTAIN HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO ANTICIPATED...WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING... HAIL...OR DAMAGING WIND TODAY AND TONIGHT. KYZ087-088-118-120-041100- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 637 AM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THE MOST INTENSE STORMS MAY CONTAIN HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL...OR DAMAGING WIND TODAY AND TONIGHT. HAL
In the hours before
Special weather statement, Apr 3, 3:20 AM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT FRI APR 3 2015
KYZ104-106>112-119-030800-
WOLFE-BREATHITT-JOHNSON-MAGOFFIN-MARTIN-MORGAN-ELLIOTT-FLOYD-LEE-
320 AM EDT FRI APR 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...BREATHITT...
JOHNSON...MAGOFFIN...MARTIN...MORGAN...ELLIOTT...FLOYD...AND LEE
COUNTIES...
AT 319 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CULVER TO CANEY TO ZACHARIAH...AND MOVING EAST AT 50
MPH.
WINDS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...INEZ...CAMPTON...MASON...
SIMPSON...LEWIS...SEWELL...BROWNLOW...LANE...CORN FORK HOLLOW...
BRADBURY...KERZ...VANCLEVE...HAGINSVILLE...BALLOT...ELSIE...PLUTARCH
AND EPSON.
&&
LAT...LON 3769 8259 3753 8318 3769 8378 3782 8327
3816 8292 3816 8291 3811 8289 3800 8302
3796 8300 3800 8296 3800 8293 3788 8261
3795 8258 3796 8253 3794 8249 3794 8250
3790 8247 3791 8247 3787 8241
TIME...MOT...LOC 0719Z 283DEG 43KT 3808 8298 3781 8327 3769 8369
HALLocal storm report, Apr 3, 4:55 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 2 SE SLADE 37.77N 83.68W
04/03/2015 POWELL KY FIRE DEPT/RESCUE
*** 1 FATAL, 1 INJ *** DEAD TREE FELL ONTO A
TENT/CAMPSITE AT MIDDLEFORK CAMPGROUND KILLING ONE PERSON
INSIDE THE TENT AND CRITICALLY INJURING A SECOND PERSON.
&&
ABELocal storm report, Apr 3, 5:10 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
510 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLOOD 1 SE JEFFERSONVILLE 37.95N 83.82W
04/03/2015 MONTGOMERY KY 911 CALL CENTER
WATER OVER THE ROAD ON HWY 460 NEAR THE
MENIFEE/MONTGOMERY COUNTY LINE. THE ROAD WAS NOT CLOSED
AT THE TIME OF THE REPORT. THERE WAS ALSO FLOODING
REPORTED IN LOW SPOTS ON SAWMILL ROAD AND DAVIS ROAD IN
JEFFERSONVILLE.
&&
ABELocal storm report, Apr 3, 6:09 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
609 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 1 N IRVINE 37.71N 83.97W
04/03/2015 ESTILL KY 911 CALL CENTER
STANDING WATER AFFECTING HWY 89...WINCHESTER ROAD...AT
ESTILL SPRINGS LIKELY DUE TO STOPPED UP CULVERT.
MUDSLIDES REPORTED IN SPOUT SPRINGS NEAR THE POWELL
COUNTY LINE AND AT THE BOTTOM OF BARNES MOUNTAIN.
&&
ABELocal storm report, Apr 3, 6:19 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
619 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN 4 ESE STANTON 37.82N 83.79W
04/03/2015 M2.40 INCH POWELL KY TRAINED SPOTTER
HALLS BRANCH OUT OF ITS BANKS BUT NOT AFFECTING ANY ROADS
OR STRUCTURES AT THIS TIME.
&&
ABELocal storm report, Apr 3, 6:31 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
631 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM FLASH FLOOD BETHANY 37.65N 83.47W
04/03/2015 WOLFE KY NWS EMPLOYEE
HWY 1261 FLOODED AND IMPASSABLE AT THE INTERSECTION OF
SPRING BRANCH ROAD.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:05 AM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 25 min |
| Apr 3, 2:27 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 3 hr |
| Apr 3, 2:41 AM EDT | Special Weather Statement | JKL | Bath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more | 34 min |
| Apr 3, 3:07 AM EDT | Areal Flood Advisory | JKL | Elliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more | 3 hr |
| Apr 3, 3:20 AM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin, Wolfe | 40 min |
| Apr 3, 4:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more | 3 hr |
| Apr 3, 4:43 AM EDT | Flash Flood Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 3 hr |
| Apr 3, 5:52 AM EDT | Areal Flood Advisory | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 3 hr |
| Apr 3, 7:06 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more | 3 hr |
| Apr 3, 7:18 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 3 hr |
| Apr 3, 7:21 AM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| Apr 3, 7:35 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 3 hr |
| Apr 3, 7:40 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 5 hr |
| Apr 3, 7:47 AM EDT | Flash Flood Warning | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more | 3 hr |
| Apr 3, 8:16 AM EDT | River Flood Advisory | JKL | Estill, Powell | 48 hr |
| Apr 3, 9:08 AM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan, Pike | 3 hr |
| Apr 3, 9:09 AM EDT | River Flood Warning | JKL | Estill, Powell | 54 hr |
| Apr 3, 9:28 AM EDT | River Flood Warning | JKL | Estill | 57 hr |
| Apr 3, 9:31 AM EDT | River Flood Warning | JKL | Lee | 30 hr |
| Apr 3, 10:07 AM EDT | Areal Flood Warning | JKL | Bath, Elliott, Estill, Fleming, Lee, Menifee and 5 more | 24 hr |
| Apr 3, 10:11 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 23 hr |
| Apr 3, 12:17 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 21 hr |
| Apr 3, 2:41 PM EDT | River Flood Advisory | JKL | Magoffin | 9 hr |
| Apr 3, 3:35 PM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan | 17 hr |
| Apr 3, 4:39 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 7 hr |
| Apr 3, 4:39 PM EDT | Special Weather Statement | JKL | Bath, Elliott, Montgomery, Rowan | 51 min |
| Apr 3, 4:48 PM EDT | Special Weather Statement | JKL | Breathitt, Lee | 27 min |
| Apr 3, 5:09 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 36 min |
| Apr 3, 5:12 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 33 min |
| Apr 3, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan | 23 min |
| Apr 3, 5:27 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell, Wolfe | 18 min |
| Apr 3, 5:31 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 29 min |
| Apr 3, 5:41 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more | 4 hr |
| Apr 3, 5:47 PM EDT | Special Weather Statement | JKL | Elliott, Menifee, Morgan | 43 min |
| Apr 3, 6:00 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 45 min |
| Apr 3, 6:17 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 43 min |
| Apr 3, 6:21 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Martin, Morgan | 39 min |
| Apr 3, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Martin, Morgan | 33 min |
| Apr 3, 6:43 PM EDT | Flash Flood Warning | JKL | Martin | 3 hr |
| Apr 3, 6:57 PM EDT | River Flood Warning | JKL | Magoffin | 13 hr |
| Apr 3, 7:18 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 4 hr |
| Apr 3, 7:35 PM EDT | Flash Flood Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 3 hr |
| Apr 3, 7:45 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.